Asymptotic approximations for n!

Richard B. Paris

    Research output: Contribution to journalArticlepeer-review

    4 Citations (Scopus)
    67 Downloads (Pure)


    Several approximations for n! have recently appeared in the literature. We show here how these approximations can be derived by expansion of certain polynomials in inverse powers of n and comparison with Stirling’s asymptotic series. Some new approximations are also given. The same procedure is applied to generate approximations for the ratio of two gamma functions.
    Original languageEnglish
    Pages (from-to)1801-1807
    Number of pages7
    JournalApplied Mathematical Sciences
    Issue number37-40
    Publication statusPublished - 2011


    • Factorial function
    • Asymptotic expansion
    • Approximations


    Dive into the research topics of 'Asymptotic approximations for n!'. Together they form a unique fingerprint.

    Cite this